MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIAADAPTXL
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a robotic laparoscopic radical nephrectomy, on the hilum of kidney, the device was a powered stapler and stopped firing about 20mm down the 60mm reload.The surgeon determined that they needed to open since they could not 100% confirm that all staples would be completely b-shaped over the tissue.The surgeon did not want to take in excessive bleeding occurring laparoscopically.The surgeon opened and retracted knife blade of the device and vessels were still intact and no bleeding on the hilum.The surgeon continued with procedure and used manual staplers with reload to take the vessels and remove the kidney.The staple line was incomplete distally.The stapler was partially fired.The surgical time was extended by 30 minutes or more because the surgeon had to convert to open procedure and the incision was extended by more than 1 inch.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.No visual abnormalities were noted.A pmv representative single use loading unit (sulu) was inserted onto the adapter with a pmv drive handle and battery.The green light signaling the attachment of the adapter illuminated indicating that the adapter was recognized.The reload cycled properly and was applied to test media where it was able to apply the staple line and transect the media without difficulty.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7891237
Report Number1219930-2018-05115
Device Sequence Number1837556
Product Code GDW
UDI-Device Identifier10884521201989
UDI-Public10884521201989
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAADAPTXL
Device Catalogue NumberEGIAADAPTXL
Device Lot NumberC2016K877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;